Alert archive / Louisiana / Heat Advisories in 2021

Heat Advisory 10, NWS Lake Charles, LA

August 22, 20214 parishes in Louisiana

NWS Lake Charles, LA issued this heat advisory at Aug 22, 2021, 3:05 AM CDT for 4 parishes in Louisiana. It took effect at Aug 22, 2021, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2021, 3:05 AM CDT (08:05 UTC)
In effect from
Aug 22, 2021, 9:00 AM CDT
Expired
Aug 22, 2021, 7:00 PM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS74 KLCH 220805
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
305 AM CDT Sun Aug 22 2021

LAZ028-029-032-033-230000-
/O.NEW.KLCH.HT.Y.0010.210822T1400Z-210823T0000Z/
Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
305 AM CDT Sun Aug 22 2021

...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values of around 105 to 112 expected.

* WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
872 
WWUS74 KLCH 222004
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
304 PM CDT Sun Aug 22 2021

LAZ028-029-032-033-231415-
/O.NEW.KLCH.HT.Y.0011.210823T1600Z-210824T0000Z/
/O.CON.KLCH.HT.Y.0010.000000T0000Z-210823T0000Z/
Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Alexandria, Pineville, Effie, Marksville,
Bunkie, Cottonport, Simmesport, Mansura, Ville Platte, Beaver, 
St. Landry, Mamou, Reddell, Lawtell, Opelousas, and Eunice
304 PM CDT Sun Aug 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, heat index values up to 112.
  For the second Heat Advisory, heat index values up to 113 
  expected.

* WHERE...Rapides, Avoyelles, Evangeline and St. Landry Parishes.

* WHEN...For the first Heat Advisory, until 7 PM CDT this 
  evening. For the second Heat Advisory, from 11 AM to 7 PM CDT 
  Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this heat advisory went out at Aug 22, 12:45 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 22, 12:45 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1245 AM CDT Sun Aug 22 2021

.DISCUSSION...

For 08/22/2021 06Z TAF Issuance.

&&

.AVIATION...

Calm and quiet so far this evening with only sparse mid to high
level clouds noted. Biggest issue going forward will be any fog
potential. Areal observations showing some slightly reduced VIS
already at BPT/LCH/ARA. Guidance also hinting at a bit better
signal prior to daybreak, though still likely quite patchy in
nature. Opted to limit prevailing reductions to 6SM at terminals,
but may add TEMPO groupings if more of a downward trend manifests
as the night progresses. Other than FG/BR VIS issues tonight, VFR
CIGS will prevail throughout the period with a strong upper ridge
in place tomorrow. Winds gradually will acquire more of a
light westerly to southwesterly component after daybreak, once
again becoming light and variable to calm after sunset.

50

&&

.PREV DISCUSSION... /issued 1023 PM CDT Sat Aug 21 2021/

DISCUSSION...

Another quiet night across the region with no showers on radar and
temps in the upper 70s to low 80s. Minimal cloud cover should
allow temps to fall into the mid 70s overnight, while the humidity
will continue. No major changes were made to the forecast this
evening as high pressure overhead will keep the quiet, repetitive,
and dry forecast ongoing through the next couple of days. Looks
like we may reach heat advisory criteria across some inland
portions of Central LA tomorrow, but otherwise no hazards
expected through the short term.

17

PREV DISCUSSION... /issued 625 PM CDT Sat Aug 21 2021/

AVIATION...

VFR conditions continue this evening into tonight as high pressure
remains overhead. Little to no cloud cover and light southwest
winds can be expected. Only concern through the overnight will be
some slightly reduced VIS at AEX/LCH around sunrise. Conditions
will improve with sunrise with VFR conditions prevailing
thereafter. Light southwest winds and sunny skies can once again
be expected tomorrow afternoon into tomorrow evening.

17

PREV DISCUSSION... /issued 358 PM CDT Sat Aug 21 2021/

DISCUSSION...
SHORT TERM [Through Monday night]...
Another hot and dry day today thanks to the upper level ridge
that is situated over the region. We can expect conditions
similar to yesterday to persist today and tomorrow before the
ridge relocates itself northwest of the CWA. At that time, we can
expect isolated to scattered showers and thunderstorms to return.
Most of this will be diurnally driven activity.

A heat advisory was not issued today, as indices fell a few
degrees shy of criteria. Sunday and Monday will be similar.

Stigger/87

LONG TERM [Tuesday through Saturday]...
Region will remain dominated by deep layer ridging on Tuesday.
This will keep temperatures above normal and rain chances
suppressed. A heat adv may be required for a portion of the
region.

By Wednesday and through the weekend the upper ridge weakens and
shifts north. The southeast flow will increase somewhat which will
allow temperatures to moderate some. Rain chance will also gradually
increase as the upper ridge exits allowing scattered to numerous
diurnal storms to develop.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  97  75  99  77 /  20  10  10   0
LCH  93  76  96  77 /  10  10  20  10
LFT  94  76  97  77 /  20  10  30  10
BPT  94  75  96  75 /  10   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Aug 21, 3:10 PM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
310 PM CDT Sat Aug 21 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-222015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
310 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Afternoon heat index values will exceed 100 for much of the
afternoon hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Afternoon heat index values will exceed 100 for much of the
afternoon hours through early next week. Max heat index values may
approach or exceed 110 in a few locations. Heat related illnesses may
be possible if appropriate precautions are not taken.

By Tuesday onward, scattered thunderstorms return to the forecast.
Frequent lightning, gusty winds, and locally heavy rainfall may be
possible in some of these storms.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-222015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
310 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

By Tuesday onward, scattered thunderstorms return to the forecast.
Frequent cloud to water lightning, gusty winds, and locally rough
seas may be possible in or near these storms.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:04 PM CDTHeat AdvisoryLCHAvoyelles, Evangeline, Rapides, Saint Landry28 hr

Nearby

Heat Advisories in Louisiana, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.